# SDR SAJFCALS099042

- Difficulty date: December 25, 2010
- Submitted: December 28, 2010
- Operation: Air carrier
- Aircraft: N18310
- Make and model: Airbus A330-300
- Aircraft serial: 0714
- Engine: Ge CF680
- System (JASC): 7250 · Turbine Section
- Part: Blades
- Condition: Damaged
- Location: Hpt
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(B-18310)  TOOKOFF AT 0831L, DURING CLIMB AT 0844L AT FLIGHT LEVEL 28000FT, ECAM WARNINGS APPEARED: "ENG 1 EGT OVER LIMIT, ENG 1 FAIL, ENG1 N1 VIBRATION, ENG 1 EGT EXCEEDED DURING AIR START, ENG1 N2 VIBRATION, ENG 1 START FAULT, ENG 1 SHUT DOWN." AT 0855L, CREW REPORTED "ENG 1 FAILED", SHUT ENG-1 IAW QRH PROCEDURE, ACFT AIR TURNED BACK.  VISUALLY INSP FOUND METALLIC CHIPS IN THE TAIL PIPE, 5TH STAGE LPT BLADE DAMAGED.  BSI INSP FOUND ALL OF THE HPT 1ST AND 2ND STAGE BLADES WERE BROKEN.  REMOVED ENGINE IAW AMM 72-00-00.  THIS CASE IS VERY SIMILAR TO THE ONE REPORTED PREVIOUSLY AS SAJFCALS099036, WHICH OCCURED ON THE SAME TYPE OF ACFT AND ENGINE. THERE HAVE BEEN 6 SIMILAR CASES BEING REPORTED WORLDWIDE SINCE 2006, AND ENG MFG HAS PROVIDED RECOMMENDATION TO HAVE PROTECTIVE COATINGS APPLIED TO HPT BLADES WHEN ROUTED FOR REPAIR.  PLEASE ALSO REFER TO CASE SAJFCALS099036 FOR MORE INFORMATION.
